Back to Journals » Journal of Pain Research » Volume 11

Tramadol use in a patient with Brugada syndrome and morphine allergy: a case report

Authors Sahutoglu C, Kocabas S, Askar FZ

Received 5 September 2017

Accepted for publication 12 December 2017

Published 12 January 2018 Volume 2018:11 Pages 191—194

DOI https://doi.org/10.2147/JPR.S150905

Checked for plagiarism Yes

Review by Single anonymous peer review

Peer reviewer comments 2

Editor who approved publication: Dr E Alfonso Romero-Sandoval


Cengiz Sahutoglu, Seden Kocabas, Fatma Zekiye Askar

Ege University School of Medicine, Department of Anesthesiology and Reanimation, Izmir, Turkey

Abstract: Brugada syndrome is a rare syndrome characterized by arrhythmias and sudden death, particularly in younger individuals. A mutation in a gene encoding the human cardiac sodium channels is responsible for this syndrome. In the literature, there are several case reports of Brugada syndrome in association with the use of several anesthetic agents. Herein, we present our anesthetic practice and the use of tramadol in a 75-year-old female patient who underwent pulmonary lobectomy under general anesthesia and was diagnosed with Brugada syndrome.

Keywords: Brugada syndrome, tramadol, arrhythmia, analgesia, general anesthesia, postoperative complications, cardiac conduction defect

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]